Alert archive / Mississippi / Wind Advisories in 2007
Wind Advisory 6, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 11, 2007, 12:54 PM CDT for 4 states. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2007, 12:54 PM CDT (17:54 UTC)
- Expired
- Apr 11, 2007, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 111754 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1254 PM CDT WED APR 11 2007 ...WINDY CONDITIONS WILL CONTINUE ACROSS THE MID SOUTH... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112300- /O.NEW.KMEG.WI.Y.0006.070411T1754Z-070411T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 1254 PM CDT WED APR 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. A STRONG PRESSURE GRADIENT ACROSS THE MID SOUTH WILL PRODUCE GUSTY WESTERLY WINDS AROUND 25 MPH WITH HIGHER GUSTS THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KMEG 112254 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 554 PM CDT WED APR 11 2007 ...WINDY CONDITIONS WILL CONTINUE ACROSS THE MID-SOUTH THIS EVENING... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-120100- /O.EXT.KMEG.WI.Y.0006.000000T0000Z-070412T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 554 PM CDT WED APR 11 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. A STRONG PRESSURE GRADIENT ACROSS THE MID-SOUTH WILL PRODUCE WESTERLY WINDS AROUND 25 MPH WITH HIGHER GUSTS INTO EARLY THIS EVENING. AFTER SUNSET...WINDS WILL GRADUALLY DIMINISH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JCL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 11, 10:17 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 11, 10:17 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1017 AM CDT WED APR 11 2007 .UPDATE... LOW PRESSURE WAS LOCATED OVER NORTHEAST MISSOURI THIS MORNING WITH A FRONT STRETCHING SOUTHWARD THROUGH THE MID SOUTH. AT 15Z THE FRONT HAD PUSHED EAST OF THE MISSISSIPPI RIVER. AHEAD OF THE FRONT 60F+ SURFACE DEWPOINTS HAD WORKED INTO NORTHERN MISSISSIPPI CREATING SOME MARGINAL INSTABILITY. AS A RESULT SCATTERED TSTMS CONTINUE TO DEVELOP ACROSS MUCH OF NORTHERN MISSISSIPPI AND SOUTHEAST PARTS OF WEST TENNESSEE...NEAR SAVANNAH AND SELMER. THIS ACTIVITY WILL PUSH EAST OVER THE NEXT FEW HOURS AS THE FRONT MOVES THROUGH. BEHIND THE FRONT SKIES WERE BEGINNING TO CLEAR AND TEMPS ARE RESPONDING WITH READINGS IN THE LOWER 60S. HAVE DECIDED TO ADD A COUPLE DEGREES TO HIGH TEMPERATURES FOR THIS AFTERNOON. ALSO EXPECT GUSTY WSW SURFACE WINDS BEHIND THE FRONT OF 15 TO 25 MPH. AS THE MAIN UPPER TROF MOVES INTO THE REGION LATER TODAY EXPECT MORE CLOUD COVER ACROSS NORTHERN SECTIONS OF THE MID SOUTH WITH THE POSSIBILITY OF A FEW SHOWERS. && .PREV DISCUSSION... /ISSUED 346 AM CDT WED APR 11 2007/ LOW PRESSURE SYSTEM WITH TRAILING COLD FRONT IS APPROACHING THE MIDSOUTH THIS MORNING. SECONDARY WARM FRONT REMAINS SOUTH OF THE CWA OVER NORTHERN LOUISIANA AND SOUTHERN MISSISSIPPI. SOME STRONG TO SEVERE STORMS DEVELOPED JUST NORTHEAST OF THE LOW CENTER OVER CENTRAL ARKANSAS EARLY THIS MORNING. THESE STORMS ARE ELEVATED IN NATURE AND POSE THE BIGGEST RISK OF HAIL. STORMS ARE MOVING INTO CWA AT THIS TIME. EAST-CENTRAL ARKANSAS AND NORTH MISSISSIPPI WOULD BE THE LIKELY LOCATIONS THE SEVERE STORMS WILL AFFECT. SYSTEM WILL CONTINUE MOVING EAST DURING THE DAY. RISK FOR STRONG TO SEVERE STORMS WILL DIMINISH DURING THE AFTERNOON HOURS AS LOW CENTER WITH TRAILING COLD FRONT PUSHES EAST OF CWA. SOME SHOWERS MAY AFFECT NORTHERN PORTIONS OF THE CWA DURING THE AFTERNOON HOURS AS SHORTWAVE SWINGS SOUTH INTO CWA. EXPECT HIGHS IN THE MID 60S TO NEAR 70 DEGREES. WINDS WILL ALSO BE STRONG TODAY WITH SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS. THINK WINDS WILL STAY BELOW WIND ADVISORY CRITERIA. SHORTWAVE WILL CONTINUE MOVING THROUGH CWA DURING EVENING HOURS AND MAY SET OFF SOME SHOWERS MAINLY OVER NORTHERN PORTIONS OF THE MIDSOUTH. OTHERWISE...EXPECT CLEARING CONDITIONS TO OCCUR AFTER MIDNIGHT. LOWS WILL RANGE FROM NEAR 40 DEGREES TO THE MID 40S. HIGH PRESSURE WILL BUILD INTO THE AREA FOR THURSDAY AND THURSDAY NIGHT. EXPECT MOSTLY CLEAR AND DRY CONDITIONS. TEMPERATURES WILL REMAIN ON THE COOL SIDE WITH HIGHS IN THE LOWER TO MID 60S. LOWS WILL BE AGAIN BE IN THE UPPER 30S TO MID 40S. MODELS HAVE CHANGED SOLUTIONS FOR POTENT LOW PRESSURE SYSTEM THAT WILL AFFECT THE MIDSOUTH FRIDAY THROUGH SATURDAY. THE SYSTEM REMAINS STRONG...HOWEVER THE PLACEMENT IS MUCH FURTHER SOUTH. MODELS EJECT THE SYSTEM OUT OF THE SOUTHERN PLAINS ON FRIDAY AS A WARM FRONT LIFTS NORTHWARD INTO THE MIDSOUTH. HOWEVER NOW THE WARM FRONT NEVER MAKES IT ALL THE WAY NORTH OF THE CWA...THUS THE HIGHER DEWPOINTS AND WARMER TEMPERATURES MAY STAY SOUTH OVER NORTH MISSISSIPPI AND POINTS FURTHER SOUTH. MODELS ALSO TRACK SFC LOW OVER MEMPHIS METRO AREA. THIS WOULD MEAN THAT THE RISK FOR SEVERE WEATHER WOULD ALSO REMAIN SOUTH...WITH THE RISK BEING MAINLY OVER NORTH MISSISSIPPI AND PORTIONS OF EAST-CENTRAL ARKANSAS. INSTABILITY WOULD ALSO BE QUESTIONABLE WITH THIS SOLUTION WHEREAS YESTERDAYS SOLUTION...THE ATMOSPHERE WAS ALMOST A SURE BET OF BEING UNSTABLE. CONSIDERABLE MORE CLOUDS WOULD BE OVER THE AREA IN ASSOCIATION WITH THE WARM FRONT WHICH MAY HELP TO PROHIBIT ANY SEVERE STORMS FROM DEVELOPING AT ALL. HOWEVER...STRONG SHEAR REMAINS IN PLACE AND ONLY A SMALL AMOUNT OF INSTABILITY COULD HELP TRIGGER SEVERE STORMS MAINLY OVER NORTH MISSISSIPPI AND PORTIONS OF EAST-CENTRAL ARKANSAS. OF COURSE THIS IS IF CURRENT MODEL SOLUTIONS PAN OUT. MODELS COULD EASILY FLIP FLOP BACK TO YESTERDAYS SOLUTION THUS THIS SYSTEM CONTINUES TO BEAR WATCHING. PLEASE CONTINUE TO MONITOR LATEST FORECASTS FOR UPDATES ON SEVERE POTENTIAL FOR THE FRIDAY INTO SATURDAY TIME PERIOD. HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH FOR THE SATURDAY NIGHT THROUGH MONDAY NIGHT TIME PERIOD. TEMPERATURES WILL REMAIN COOL EARLY ON DURING THIS PERIOD...SATURDAY NIGHT THROUGH SUNDAY NIGHT...WITH HIGHS IN THE 50S AND 60S AND LOWS IN THE 30S AND 40S. SATURDAY NIGHT WILL BE THE COLDEST AND WILL NEED TO BE MONITORED FOR A POSSIBLE FREEZE FOR PORTIONS OF NORTHWEST TENNESSEE. BY LATE SUNDAY NIGHT INTO MONDAY...THE HIGH WILL SHIFT EAST BRINGING WARMER TEMPERATURES TO THE AREA. ANOTHER LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS ON TUESDAY AND MOVE EASTWARD ALONG THE GULF COAST. SYSTEM WILL BRING RAIN TO THE MIDSOUTH BEGINNING ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 68 45 64 48 / 10 10 0 10 MKL 67 40 62 38 / 20 20 0 10 JBR 64 42 61 43 / 20 10 0 10 TUP 70 42 66 38 / 60 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM/KRM
Hazardous weather outlook, Apr 11, 7:40 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 740 AM CDT WED APR 11 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121145- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 740 AM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT WINDS WILL BECOME STRONG THIS AFTERNOON ESPECIALLY ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. EXPECT WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE MIDSOUTH OF FRIDAY AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THE FRONT IS NOW EXPECTED TO REACH AS FAR NORTH AS THE MISSISSIPPI/TENNESSEE LINE. FOR THE AREAS SOUTH OF THE WARM FRONT...DEPENDING ON AMOUNT OF CLOUD COVER...THE ATMOSPHERE SHOULD BECOME UNSTABLE AHEAD OF THE APPROACHING SYSTEM. THUNDERSTORMS WILL DEVELOP IN THIS REGION OF UNSTABLE AIR FRIDAY AFTERNOON...SOUTH OF THE WARM FRONT AND MOVE EAST FRIDAY NIGHT INTO EARLY SATURDAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS OVER EAST-CENTRAL ARKANSAS AND NORTH MISSISSIPPI FOR FRIDAY AFTERNOON AND FRIDAY NIGHT. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THERE ARE STILL A LOT OF UNCERTAINTIES WITH THIS SYSTEM SO PLEASE STAY TUNED TO FUTURE FORECAST FOR THE LATEST UPDATES ON THE SEVERE WEATHER POTENTIAL DURING THE FRIDAY THROUGH SATURDAY TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY INTO EARLY SATURDAY. KRM
In the hours before
Special weather statement, Apr 11, 12:43 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1243 PM CDT WED APR 11 2007 MSZ016-017-111815- LEE MS-ITAWAMBA MS- 1243 PM CDT WED APR 11 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA AND LEE COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF MANTACHIE AT 1243 PM CDT... MOVING EAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ITAWAMBA AND LEE COUNTIES...INCLUDING THE CITY OF FULTON... SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 115 PM CDT.
Nearby
Wind Advisories in Mississippi, 2007Wind Advisories in Tennessee, 2007Wind Advisories in Arkansas, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.